Alert archive / Washington / Gale Warnings in 2017
Gale Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 1, 2017, 2:41 AM PST. It took effect at Feb 1, 2017, 5:26 AM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2017, 2:41 AM PST (10:41 UTC)
- In effect from
- Feb 1, 2017, 5:26 AM PST
- Expired
- Feb 2, 2017, 9:00 PM PST
- In force
- 40 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
573 WHUS76 KSEW 011041 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 AM PST WED FEB 1 2017 PZZ170-173-176-011845- /O.CON.KSEW.SC.Y.0016.000000T0000Z-170202T0000Z/ /O.UPG.KSEW.GL.A.0006.170202T0000Z-170202T2000Z/ /O.NEW.KSEW.GL.W.0007.170202T0000Z-170202T2000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 241 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH TO NORTHEAST 15 TO 30 KNOTS THROUGH THIS AFTERNOON. BECOMGING EAST AND INCREASING TO 25 TO 35 KNOTS THIS EVENING THROUGH THURSDAY MORNING. * WAVES/SEAS...COMBINED SEAS 9 TO 12 FEET WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-150-153-156-011845- /O.EXT.KSEW.SC.Y.0016.000000T0000Z-170203T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 241 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... * WINDS...EAST TO NORTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-011845- /O.EXT.KSEW.SC.Y.0016.000000T0000Z-170202T0700Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... * WINDS...NORTH TO NORTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-011845- /O.EXT.KSEW.SC.Y.0016.000000T0000Z-170202T1900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 241 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST THURSDAY... * WINDS...NORTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-011845- /O.EXT.KSEW.SC.Y.0016.000000T0000Z-170203T0000Z/ PUGET SOUND AND HOOD CANAL- 241 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... * WIND...NORTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
5 follow-up statements
319 WHUS76 KSEW 011326 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 526 AM PST WED FEB 1 2017 PZZ133-012130- /O.UPG.KSEW.SC.Y.0016.000000T0000Z-170202T1900Z/ /O.EXB.KSEW.GL.W.0007.170201T1326Z-170202T0200Z/ /O.NEW.KSEW.SC.Y.0017.170202T0200Z-170202T1900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 526 AM PST WED FEB 1 2017 ...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PST THURSDAY. * WIND AND WAVES...NORTHERLY WINDS OF 25 TO 35 KNOTS WILL EASE INTO THE 15 TO 25 KNOT RANGE LATE TODAY. WAVES OF 3 TO 6 FEET WILL ALSO SUBSIDE INTO 1 TO 4 FOOT RANGE LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-012130- /O.CON.KSEW.SC.Y.0016.000000T0000Z-170202T0000Z/ /O.CON.KSEW.GL.W.0007.170202T0000Z-170202T2000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 526 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST THURSDAY... * WINDS...NORTH TO NORTHEAST 15 TO 30 KNOTS THROUGH THIS AFTERNOON BECOMING EAST AND INCREASING TO 25 TO 35 KNOTS THIS EVENING THROUGH THURSDAY MORNING. * WAVES/SEAS...COMBINED SEAS 9 TO 12 FEET WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-012130- /O.CON.KSEW.SC.Y.0016.000000T0000Z-170203T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 526 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WINDS...EAST TO NORTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-012130- /O.CON.KSEW.SC.Y.0016.000000T0000Z-170202T0700Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 526 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... * WINDS...NORTH TO NORTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-012130- /O.CON.KSEW.SC.Y.0016.000000T0000Z-170203T0000Z/ PUGET SOUND AND HOOD CANAL- 526 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WIND...NORTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-012130- /O.CON.KSEW.SC.Y.0016.000000T0000Z-170203T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 526 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WINDS...EAST TO NORTHEAST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
110 WHUS76 KSEW 011738 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 938 AM PST WED FEB 1 2017 PZZ170-173-176-020145- /O.CAN.KSEW.SC.Y.0016.000000T0000Z-170202T0000Z/ /O.EXT.KSEW.GL.W.0007.170201T1738Z-170202T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 938 AM PST WED FEB 1 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS...EAST TO NORTHEAST WIND 25 TO 35 KNOTS. STRONGEST WIND NEAR THE COASTAL GAPS. * WAVES/SEAS...COMBINED SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-020145- /O.EXT.KSEW.GL.W.0007.000000T0000Z-170202T1200Z/ /O.CAN.KSEW.SC.Y.0017.170202T0200Z-170202T1900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 938 AM PST WED FEB 1 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WIND AND WAVES...NORTHERLY WINDS OF 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-020145- /O.CAN.KSEW.SC.Y.0016.000000T0000Z-170203T0000Z/ /O.NEW.KSEW.SC.Y.0018.170201T2000Z-170202T1200Z/ PUGET SOUND AND HOOD CANAL- 938 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * WIND AND WAVES...NORTH 15 TO 30 KNOTS. STRONGEST WINDS LATE THIS AFTERNOON AND THIS EVENING. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-150-153-156-020145- /O.UPG.KSEW.SC.Y.0016.000000T0000Z-170203T0000Z/ /O.EXB.KSEW.GL.W.0007.170201T1738Z-170202T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 938 AM PST WED FEB 1 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...EAST TO NORTHEAST WINDS 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-020145- /O.UPG.KSEW.SC.Y.0016.000000T0000Z-170202T0700Z/ /O.EXB.KSEW.GL.W.0007.170201T1738Z-170202T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 938 AM PST WED FEB 1 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...NORTH TO NORTHEAST 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-020145- /O.NEW.KSEW.SC.Y.0018.170201T2000Z-170202T1200Z/ ADMIRALTY INLET- 938 AM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * WIND AND WAVES...NORTH WIND 15 TO 30 KNOTS. STRONGEST WINDS LATE THIS AFTERNOON AND EVENING. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
608 WHUS76 KSEW 012250 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 PM PST WED FEB 1 2017 PZZ130>133-150-153-156-170-173-176-020700- /O.EXT.KSEW.GL.W.0007.000000T0000Z-170202T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 250 PM PST WED FEB 1 2017 ...GALE WARNING NOW IN EFFECT UNTIL NOON PST THURSDAY... * WIND AND WAVES...EAST TO NORTHEAST WINDS 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-135-020700- /O.EXT.KSEW.SC.Y.0018.000000T0000Z-170203T0000Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 250 PM PST WED FEB 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... * WIND AND WAVES...NORTH TO NORTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
255 WHUS76 KSEW 021652 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 AM PST THU FEB 2 2017 PZZ132-133-153-156-170-173-176-030100- /O.CAN.KSEW.GL.W.0007.000000T0000Z-170202T2000Z/ /O.EXB.KSEW.SC.Y.0018.000000T0000Z-170203T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 852 AM PST THU FEB 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. * WIND AND WAVES...EAST TO NORTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-021800- /O.CAN.KSEW.SC.Y.0018.000000T0000Z-170203T0000Z/ ADMIRALTY INLET- 852 AM PST THU FEB 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED FOR ADMIRALITY INLET... $$ PZZ130-131-150-030100- /O.EXT.KSEW.GL.W.0007.000000T0000Z-170203T0000Z/ /O.EXB.KSEW.SC.Y.0018.170203T0000Z-170203T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 852 AM PST THU FEB 2 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM PST FRIDAY. * WIND AND WAVES...EAST TO NORTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS TONIGHT AND FRIDAY. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-030000- /O.CON.KSEW.SC.Y.0018.000000T0000Z-170203T0000Z/ PUGET SOUND AND HOOD CANAL- 852 AM PST THU FEB 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND WAVES...NORTH TO NORTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
754 WHUS76 KSEW 022229 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 229 PM PST THU FEB 2 2017 PZZ131-150-030630- /O.CAN.KSEW.GL.W.0007.000000T0000Z-170203T0000Z/ /O.EXT.KSEW.SC.Y.0018.170202T2229Z-170204T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 229 PM PST THU FEB 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... ...GALE WARNING IS CANCELLED... * WIND AND WAVES...EAST TO NORTHEAST WIND 15 TO 30 KNOTS THROUGH FRIDAY. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-022330- /O.CAN.KSEW.SC.Y.0018.000000T0000Z-170203T0000Z/ PUGET SOUND AND HOOD CANAL- 229 PM PST THU FEB 2 2017 ...SMALL CRAFT ADVISORY HAS ENDED FOR PUGET SOUND... $$ PZZ130-030630- /O.EXT.KSEW.GL.W.0007.000000T0000Z-170203T0500Z/ /O.EXT.KSEW.SC.Y.0018.170203T0500Z-170204T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 229 PM PST THU FEB 2 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST FRIDAY... * WIND AND WAVES...EAST TO NORTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS LATER THIS EVENING. WIND WAVES 4 TO 6 FEET... SUBSIDING TO 2 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-170-173-176-030630- /O.EXT.KSEW.SC.Y.0018.000000T0000Z-170204T0000Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 229 PM PST THU FEB 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... * WIND AND WAVES...EAST TO NORTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-030630- /O.CON.KSEW.SC.Y.0018.000000T0000Z-170203T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 229 PM PST THU FEB 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND AND WAVES...EAST TO NORTHEAST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 31, 8:56 PM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 31, 8:56 PM PST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
856 PM PST Tue Jan 31 2017
.SYNOPSIS...Expect dry north flow over Western Washington through
Thursday with an upper level ridge offshore. The ridge will
dissipate on Friday with a weather system moving up from the south
during the day. Unsettled weather will continue into the first
part of next week with an upper level trough in the vicinity.
&&
.SHORT TERM...Offshore flow will continue through Thursday for
dry but cool weather across the area. Temperatures will drop into
the 20s to lower 30s tonight with highs in the lower 40s on
Wednesday. It will be cooler Wednesday night with temperatures
down in the teens in a few spots, like Olympia and Shelton.
Expect lots of sunshine though.
An upper level low spinning offshore will spread moisture north
into Western Washington late Thursday night into Friday. This
front is weak and precipitation amounts are light. However, at
this point, the low level air mass will still be cool enough to
support a chance of lowland snow. A light dusting is possible but
most areas, including Seattle, may only see a trace if anything at
all. The air mass will moderate Friday afternoon with snow levels
rising to around 1500 feet. Temperatures will rise to the lower to
mid 40s with mainly light rain expected. Showers will continue
Friday night but temperatures should stay above freezing. 33
.LONG TERM...Previous discussion...System moves through Friday
evening with southwesterly flow aloft continuing. Large upper
level low setting up off the British Columbia coast on Saturday
and Sunday with southwesterly flow aloft continuing over the area.
Timing of the systems spinning out of the low tough at this point
so for now there is a broad brush chance of rain or rain likely
forecast for Saturday and Sunday.
12z extended models much colder for the first part of next week
with the models showing the possibility of a lowland snow event.
Confidence in this solution is very low at this time especially
with the departure of the 12z solutions from the previous model
runs. Have cooled down the high temperatures a few degrees for
Monday and Tuesday and lowered the snow levels a bit but still
have the precipitation type as rain in the lowlands. Felton
&&
.AVIATION...Northwest flow aloft will prevail tonight and
Wednesday. At the surface, northeasterly offshore flow will
increase as high pressure builds over southern British Columbia.
The air mass is dry and stable. Although most locations in Western
Washington reporting clear skies this evening...some lingering VFR
low clouds remain over the south interior and near the
Cascades...but those should scatter out by late tonight.
KSEA...Mostly clear tonight and Wednesday. Northerly wind 8-12 knots
tonight and overnight. North to northeast wind will increase to 15
to 20 knots on Wednesday. Schneider/SMR
&&
.MARINE...Increasing northeast offshore flow will bring small
craft advisory winds to most waters for the next few days. Gales
are likely for the outer Coastal Waters later Wednesday into
Thursday morning. A gale watch has been issued and remains in place.
So long as models remain consistent...and no reason why they should
deviate now...will likely upgrade watch to a warning for the early
morning forecast package.
The forecast is currently 20-30 knots for the Northern Inland
waters and Strait of Juan De Fuca Wednesday through the first part
of Thursday. That said, gales are also possible...but not as
likely...for these areas. Will re-evaluate this with incoming 00Z
model data as models have waffled a bit on this.
Offshore flow will begin to ease and turn more easterly later
Thursday as high pressure over British Columbia moves off to the
southeast. A frontal system will move through the waters Friday
and Saturday. Another surface trough will affect the waters on
Sunday. Schneider/SMR
&&
.HYDROLOGY...No river flooding is expected in the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Wednesday afternoon through Thursday morning for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until 4 PM PST Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From Point Grenville To Cape Shoalwater 10 To 60 Nm-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands-Puget Sound and Hood
Canal.
Small Craft Advisory until 4 PM PST Wednesday for Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 9 PM PST this evening for Admiralty
Inlet.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:26 AM PST | Small Craft Advisory | SEW | 4 hr | |
| Feb 1, 9:38 AM PST | Small Craft Advisory | SEW | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.